Ocular toxicity following high dose chemotherapy and autologous transplant.

Published

Journal Article

A 49-year-old woman received an autologous transplant for breast cancer. Six weeks later she noticed visual disturbance of the left eye which correlated with a visual field abnormality. There was a milder degree of visual disturbance in the right eye. Treatment with high-dose steroids partially stabilized the problem, which was felt to be an ischemic optic neuropathy. She ultimately died of respiratory failure. Pathology of the optic nerves revealed demyelination. Visual disturbances following high-dose chemotherapy are uncommon; the pathology to date has not been elucidated. Steroid therapy may be useful.

Full Text

Duke Authors

Cited Authors

  • Rubin, P; Hulette, C; Khawly, JA; Elkordy, M; Hussein, A; Vredenburgh, JJ; Jaffe, GJ; Peters, WP

Published Date

  • July 1996

Published In

Volume / Issue

  • 18 / 1

Start / End Page

  • 253 - 256

PubMed ID

  • 8832031

Pubmed Central ID

  • 8832031

International Standard Serial Number (ISSN)

  • 0268-3369

Language

  • eng

Conference Location

  • England